Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

February 3, 2012Craig County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Feb 3, 2012, 2:11 PM CST for Craig County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2012, 2:11 PM CST (20:11 UTC)
Expired
Feb 3, 2012, 3:15 PM CST
In force
64 min
Issued by
NWS Tulsa, OK

County Craig County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 323 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
323 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WWUS84 KTSA 032011
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CST FRI FEB 3 2012

OKZ056>058-032115-
CRAIG OK-NOWATA OK-OTTAWA OK-
211 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG...EASTERN NOWATA AND NORTHWESTERN OTTAWA

AT 211 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF CENTRALIA TO 13 MILES SOUTHWEST
OF CENTRALIA...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BLUEJACKET...WELCH...COMMERCE...PICHER AND QUAPAW.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3700 9477 3695 9476 3659 9545 3660 9547
      3688 9558 3701 9537
TIME...MOT...LOC 2011Z 236DEG 42KT 3688 9548 3664 9545

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Feb 3, 11:55 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Feb 3, 11:55 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1155 AM CST FRI FEB 3 2012

.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE BEEN MOST NUMEROUS THIS MORNING TO
THE NORTH AND WEST OF INTERSTATE 44 BUT ARE INCREASING ACROSS
PARTS OF SOUTHEAST OKLAHOMA AT THIS TIME. THIS ACTIVITY WILL SPREAD
NORTHEAST INTO NORTHWEST ARKANSAS THIS AFTERNOON SO THE CURRENT
CATEGORICAL POPS LOOK GOOD. A FEW SEVERE STORMS WILL BE POSSIBLE
LATE THIS AFTERNOON THROUGH THIS EVENING DESPITE MARGINAL
INSTABILITY WITH THE GREATEST SEVERE CHANCES ACROSS SOUTHEAST
OKLAHOMA CLOSEST TO THE TRUE SURFACE WARM FRONT. HAVE LOWERED
AFTERNOON HIGH TEMPERATURES A BIT IN MOST PLACES BUT THE REST OF
THE FORECAST LOOKS GOOD AT THIS TIME.

UPDATE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...05
LONG TERM....10

PLATE
Hazardous weather outlook, Feb 3, 1:08 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
108 PM CST FRI FEB 3 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 PM CST FRI FEB 3 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE
AND INTENSITY THIS AFTERNOON AHEAD OF A COLD FRONT THAT WILL SWEEP
ACROSS THE AREA TONIGHT. DESPITE MARGINAL INSTABILITY...A FEW OF
THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE. THERE IS A CHANCE THAT A LIMITED TORNADO THREAT COULD
DEVELOP LATE THIS AFTERNOON OR EARLY THIS EVENING ACROSS FAR
SOUTHEAST OKLAHOMA IF SOME BREAKS DEVELOP IN THE CLOUDS ALLOWING
GREATER INSTABILITY TO BE REALIZED. LOCALLY HEAVY RAINFALL MAY
ACCOMPANY THE STORMS WITH LOCAL AMOUNTS OVER TWO INCHES POSSIBLE.
THE SHOWERS AND STORMS WILL COME TO AN END BY LATE TONIGHT WITH
THE PASSAGE OF THE COLD FRONT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
BEHIND THE COLD FRONT...SURFACE HIGH PRESSURE LOOKS TO SET UP
OVER THE SOUTHERN PLAINS WITH MORE SEASONABLE TEMPERATURES INTO
THE NEXT WORK WEEK. A WEAK DISTURBANCE IS FORECAST TO MOVE ACROSS
THE PLAINS DURING THE TUESDAY AND WEDNESDAY TIME FRAME...WHICH
MAY POSSIBLY BRING A SLIGHT CHANCE OF SHOWERS TO PARTS OF THE
REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Feb 3, 12:23 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CST FRI FEB 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             1 W SKIATOOK            36.37N 96.02W
02/03/2012  E0.75 INCH       OSAGE              OK   BROADCAST MEDIA

            PEA TO DIME SIZE HAIL IN SKIATOOK.

&&

KAH
Special weather statement, Feb 3, 12:44 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1244 PM CST FRI FEB 3 2012

OKZ054-059-060-064-031915-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
1244 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK...SOUTHEASTERN OSAGE...EASTERN PAWNEE AND WESTERN
     TULSA

AT 1244 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
MANNFORD...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MANNFORD...KEYSTONE STATE PARK AND WALNUT CREEK STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3633 9624 3624 9605 3603 9630 3608 9642
TIME...MOT...LOC 1844Z 216DEG 34KT 3610 9632
Special weather statement, Feb 3, 12:58 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CST FRI FEB 3 2012

OKZ061-062-067-031930-
MAYES OK-ROGERS OK-WAGONER OK-
1258 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN MAYES...SOUTHEASTERN ROGERS AND CENTRAL WAGONER

AT 1258 PM CST...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
COWETA...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...INOLA AND
CHOUTEAU.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3624 9545 3617 9530 3591 9559 3595 9568
TIME...MOT...LOC 1858Z 219DEG 42KT 3597 9560
Special weather statement, Feb 3, 1:34 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
134 PM CST FRI FEB 3 2012

OKZ071-073-032030-
MCINTOSH OK-PITTSBURG OK-
134 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CST
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN MCINTOSH AND NORTHERN PITTSBURG

AT 135 PM CST...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF ASHLAND...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHLAND...
HAYWOOD...SAVANNA...SCIPIO...MCALESTER...KREBS...HANNA...INDIANOLA...
CROWDER AND BLOCKER.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3503 9610 3528 9589 3503 9550 3467 9608
      3468 9610
TIME...MOT...LOC 1935Z 222DEG 43KT 3473 9620
Local storm report, Feb 3, 1:42 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
142 PM CST FRI FEB 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             PRYOR                   36.31N 95.32W
02/03/2012  E0.75 INCH       MAYES              OK   BROADCAST MEDIA

            PEA TO DIME SIZE HAIL IN TOWN.

&&

KAH
Special weather statement, Feb 3, 2:11 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CST FRI FEB 3 2012

OKZ056>058-032115-
CRAIG OK-NOWATA OK-OTTAWA OK-
211 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG...EASTERN NOWATA AND NORTHWESTERN OTTAWA

AT 211 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF CENTRALIA TO 13 MILES SOUTHWEST
OF CENTRALIA...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BLUEJACKET...WELCH...COMMERCE...PICHER AND QUAPAW.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3700 9477 3695 9476 3659 9545 3660 9547
      3688 9558 3701 9537
TIME...MOT...LOC 2011Z 236DEG 42KT 3688 9548 3664 9545

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 4:57 AM CSTSpecial Weather StatementTSAOsage, Pawnee63 min
Feb 3, 5:51 AM CSTSpecial Weather StatementTSAOsage, Pawnee39 min
Feb 3, 12:44 PM CSTSpecial Weather StatementTSATulsa31 min
Feb 3, 12:58 PM CSTSpecial Weather StatementTSAWagoner32 min
Feb 3, 1:17 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers23 min
Feb 3, 1:34 PM CSTSpecial Weather StatementTSAPittsburg56 min
Feb 3, 4:51 PM CSTSpecial Weather StatementTSAOkmulgee39 min
Feb 3, 5:20 PM CSTSpecial Weather StatementTSAOkfuskee55 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.